helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
EugeneS

"sucking mouth" as PD's symptom

2 posts in this topic

Dear Dr.Okun

 

I am 63 years old man diagnosed with PD in 2009, currently on Sinemet (25/100*1.5*3) and Contam (200*3). Recently my PD has developed new symptom that I can call as “sucking mouth” – muscles of lips and checks are stressed like mouth is trying to suck something.

I had already this symptom in past when tried to take Requip, but it had disappeared when I stopped Requip and switched to Sinemet. Now it returned back and even is still sometimes during the “on” time.

I can’t find any sufficient information about this symptom and possible ways to treat it (just increase Sinemet ?). I can only reference to this article http://www.ncbi.nlm.nih.gov/books/NBK395/  without any provided recommendations.

I will be very appreciated for any advice.

 

Thank you,

Eugene

Share this post


Link to post
Share on other sites

Sucking movements of the mouth in Parkinson's disease are most likely dyskinesia.  If dyskinesia sometimes reducing the sinemet dose and increasing the number of intervals can address this issue.  Also, stopping Comtan or adding amantadine can be helpful.  There is usually a solution if you work through this with your neurologist.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now